Posted by: PTAGUY | 2013-01-20

Blood pressure Meds side effects

Recently a physician changed my BP meds (from Prexum Plus and Adco Bisocor) to Fortzaar.

Shortly after I started the Fortzaar, I started suffering severe anxiety and two panic attacks that landed me in ER.

Aside from that the meds (or the Lomanor I take at night) make my feet also swell, turn pink and itch at night.

I have reported these side-effects to the physician but he can only see me in three weeks. In the interim I have decided to half my dosage of the fortzaar as I cannot operate normally if I take the full dosage and feel that anxious all the time.
Is this ok? I really do not know what else to do as the side-effects interfere with my work and family life as I feel extremely on edge if I take the full dosage.

Been taking the Fortzaar for 45 days now.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear PTAGuy

Thanks for your question. All drugs can cause side effects, but I have never heard of Fortzaar causing anxiety or panic attacks. Fortzaar is a combination of losartan, a drug which has remarkably few side effects, and hydrochlorothiazide, which is a diuretic and can cause side effects but is not known to case anxiety or panic attacks. I strongly suspect the anxiety and panic attacks are related to something other than Fortzaar.

On the other hand, Lomanor (amlodipine) is well known to cause ankle swelling.

I would stop Lomanor and ask your physician to prescribe something in its place. A similar drug which has less tendency to cause ankle swelling is Zanidip, (lercanidipine) which you may like to try instead of Lomanor

By all means stop the Fortzaar as well, and get your doctor to prescribe an alternative ARB-diuretic combination, but I do not think stopping Fortzaar will get rid of the anxiety and panic attacks.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2015-12-10

Can lomanor causebeccessive sweating? Especially on the scalp and face. With cold skin but damp?

Reply to Anonymous
Posted by: Yesmin | 2015-10-09

I have been taking Lomanor for almost a month and my feet are swelling and red all the time

Reply to Yesmin
Posted by: anxious | 2013-01-21

You should not be changing doses of any prescribed medication without your doctor''s advice/knowledge, no matter what the problems. Rather seek advice from another gp. Have you been seeing a specialist physician or a gp for your bp condition? I ask this because it seems odd that you have to wait 3 wks for an appointment? A gp deals daily with blood pressure issues and you should be able to get an appointment the same day you call or at least the next day! Clearly your situation cannot wait 3 wks, so try another doc.

Reply to anxious

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.